Alert archive / Minnesota / Dense Fog Advisories in 2012
Dense Fog Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Feb 4, 2012, 1:46 AM CST for 28 counties in Minnesota; Pierce County, Polk County, Saint Croix County, Wisconsin. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 1:46 AM CST (07:46 UTC)
- Expired
- Feb 4, 2012, 10:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
All 31 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Pierce County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS73 KMPX 040746 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 146 AM CST SAT FEB 4 2012 ...DENSE FOG LIKELY THROUGH MID MORNING... .FOG HAS BEEN EXPANDING ACROSS CENTRAL MINNESOTA AND HAS BECOME DENSE IN A FEW AREAS. EXPECT VISIBILITIES NEAR ONE QUARTER MILE OR LESS FOR THE REMAINDER OF THE OVERNIGHT HOURS...AND TO PERSIST INTO MID MORNING. THE ADVISORY IS NORTH OF A LINE FORM NEAR THE NORTHERN TWIN CITIES SUBURBS TO LITCHFIELD...WILLMAR AND MONTEVIDEO. IT IS POSSIBLE THAT THE ADVISORY MAY NEED TO BE EXPANDED FARTHER SOUTH AND EAST DEPENDING ON TRENDS. MNZ041>045-047>059-041600- /O.NEW.KMPX.FG.Y.0003.120204T0746Z-120204T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO 146 AM CST SAT FEB 4 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * VISIBILITY...VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES BELOW FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
2 follow-up statements
335 WWUS73 KMPX 040926 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 AM CST SAT FEB 4 2012 ...DENSE FOG LIKELY THROUGH MID MORNING... .DENSE FOG CONTINUED TO EXPAND ACROSS CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. EXPECT VISIBILITIES NEAR ONE QUARTER MILE OR LESS THOUGH MID MORNING. THE ADVISORY HAS BEEN EXPANDED INTO THE TWIN CITIES...HUTCHINSON...NEW RICHMOND...BALSAM LAKE...AND RIVER FALLS. THE ADVISORY INCLUDES AREAS NORTH OF A LINE FROM ABOUT RIVER FALLS...TO THE TWIN CITIES...TO REDWOOD FALLS. MNZ060>063-065>070-WIZ014-023-024-041600- /O.EXA.KMPX.FG.Y.0003.000000T0000Z-120204T1600Z/ HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-POLK-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...AMERY...BALSAM LAKE...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT 326 AM CST SAT FEB 4 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * VISIBILITY...VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES BELOW FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ041>045-047>059-041600- /O.CON.KMPX.FG.Y.0003.000000T0000Z-120204T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO 326 AM CST SAT FEB 4 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...VISIBILITY...REDUCED TO 1/4 MILE OR LESS UNTIL 10 AM. SOME LOCATIONS COULD EXPERIENCE VISIBILITIES NEAR ZERO AT TIMES. * IMPACTS...REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. ALSO...WITH TEMPERATURES BELOW FREEZING...SCATTERED ICY SPOTS WILL BE POSSIBLE ON ANY UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
345 WWUS73 KMPX 041559 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 959 AM CST SAT FEB 4 2012 ...FOG SLOWLY IMPROVING TODAY... .THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM CST. FOG WILL LINGER THROUGH THE REST OF THE MORNING BUT SHOULD NOT BE AS DENSE. MNZ041>045-047>063-065>070-WIZ014-023-024-041700- /O.EXP.KMPX.FG.Y.0003.000000T0000Z-120204T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-POLK-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...AMERY...BALSAM LAKE...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT 959 AM CST SAT FEB 4 2012 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... .THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM CST. FOG WILL LINGER THROUGH THE REST OF THE MORNING BUT SHOULD NOT BE AS DENSE. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Feb 3, 11:05 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 3, 11:05 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1105 PM CST FRI FEB 3 2012 UPDATED TO ADD 06Z TAF DISCUSSION .DISCUSSION... CLEARING OF THE LOW CLOUDS HAS OCCURRED OVER MUCH OF WEST CENTRAL WI THIS AFTERNOON FROM THE NORTHEAST. THIS MAY BACK INTO THE TWIN CITIES THIS EVENING BEFORE LIKELY COMING TO A HALT OVERNIGHT. THIS IS DUE TO THE LOW PRESSURE SYSTEM LIFTING SLOWLY NORTHEAST FROM OK/KS AND THE LARGE HIGH AND SUBSIDENCE OVER AND TO THE NORTHWEST OF US. THERE ARE FOG CONCERNS AGAIN TONIGHT BUT MAINLY ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL MN. THE INCREASING NORTHEAST SURFACE WIND ALONG WITH EXTENSIVE HIGH LEVEL CLOUDINESS EMANATING FROM THE STORM IN THE SOUTHERN PLAINS MAY BE ENOUGH TO KEEP THINGS FROM BEING WIDESPREAD WITH THE VISIBILITY REMAINING ABOVE ADVISORY CRITERIA. WE'LL TRY ONCE AGAIN ON SATURDAY TO PUSH TO THE CLEARING FURTHER SOUTHWEST DURING THE AFTERNOON. CLEARING SHOULD DEFINITELY OCCUR SATURDAY NIGHT AS THE STORM MOVES EAST AND THE LOW LEVEL FLOW TURNS NORTHWEST. CONCERNS DURING THE WEEKEND AND MONDAY REVOLVE AROUND HIGH TEMPERATURES. A LITTLE SUN IN WEST CENTRAL WI THIS AFTERNOON AND THEY HIT THE LOWER 40S. YESTERDAY...KAEL ROSE TO 50 WITH UPPER 40S COMMON TO THE NORTHWEST ACROSS THE MINNESOTA RIVER VALLEY. HENCE...HIGHS THROUGH MONDAY A BLEND OF GEM/EC BIAS CORRECTED GUIDANCE. A CANADIAN COLD FRONT WILL MOVE THROUGH MONDAY AFTERNOON AND EVENING WITH A STRONGER ONE ON THURSDAY. BOTH LOOK DRY AT THIS POINT. THE FLOW ALOFT WILL TURN MORE NORTHERLY LATE NEXT WEEK WITH LOWS/HIGHS CLOSER TO SEASONAL LEVELS. && .AVIATION.../06Z TAF ISSUANCE/ AFTER DRIER AIR HAD SWEPT WESTWARD TO JUST EAST OF SAINT CLOUD...HUTCHINSON(KHCD) TO ST JAMES EARLIER FRIDAY EVENING. THE EDGE OF THE CLEARING HAD STOPPED THIS EVENING. MEANWHILE...AS THE LOW LEVELS COOL OVER THE EASTERN SECTIONS OF THE FORECAST AREA(MAINLY OVER WESTERN WISCONSIN AND EAST CENTRAL MN) EXPECT SOME RADIATIONAL FOG AS THE BOUNDARY LAYER COOL TO NEAR SATURATION. AREAS OF DENSE FOG OVERNIGHT OVER MUCH OF THE AREA TONIGHT. THE FOG SHOULD QUICKLY ERODE BY MID OR LATE MORNING SATURDAY. LOW LEVEL WINDS BECOME MORE WESTERLY. HIGH CLOUDS ASSOCIATED WITH WEATHER SYSTEM JUST SOUTH OF MINNESOTA...WILL GRAZE SOUTHEAST MN AND PARTS OF WESTERN WISCONSIN. CONDITIONS BECOMING VFR MOST AREAS...WITH THE EXCEPTION OF THE FAR WEST CENTRAL SECTION...WHERE THE FOG WILL CONTINUE TO LIMIT THE VISIBILITIES TO 3 TO 5 MILES. MSP...EXPECT AREAS OF FOG OVERNIGHT WITH VISIBILITIES LOWERING TO 2-3 MILES IN FOG. EAST OF THE CITIES AND NEAR ST PAUL...VISIBILITIES COULD LOWER BRIEFLY UNDER A MILE. THE FOG SHOULD BURN OFF BY LATE MORNING SATURDAY. VFR CONDS PREVAILING THE REST OF THE DAY WITH ONLY SOME SCATTERED HIGH CLOUDS. LIGHT WINDS THRU MID MORNING...THE NORTHWEST WIND AROUND 10 KNOTS DURING THE AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JM
Hazardous weather outlook, Feb 4, 12:40 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1240 AM CST SAT FEB 4 2012 MNZ041>045-047>068-073>075-WIZ014-041100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-REDWOOD-BROWN- NICOLLET-POLK- 1240 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL BE COMMON OVERNIGHT INTO SATURDAY MORNING...MAINLY NORTH OF A LINE FROM THE TWIN CITIES AND BALSAM LAKE...TO REDWOOD FALLS. VISIBILITIES WILL OCCASIONALLY LOWER TO ONE QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ069-070-076>078-082>085-091>093-WIZ015-016-023>028-041100- SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1240 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Dense Fog Advisories in Minnesota, 2012Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.